MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 3MM X 20MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 3MM X 20MM; CATHETER, THROMBUS RETRIEVER
Model Number 90183
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Vascular Dissection (3160)
Date of Event 01/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during a procedure on (b)(6) 2020 for left p2 cardiogenic cerebral embolism in which the subject retriever was used, a causative vascular dissection was observed.Following completed procedure on (b)(6) 2020, patient experienced intracranial hemorrhage ph-1 (parenchymal hematoma type 1).Patient had preoperative mrs (modified rankin scale) of grade 0 and a mrs grade of 3 dated (b)(6) 2020.No further information was provided.
 
Event or Problem Description
It was reported that during a procedure on (b)(6) 2020 for left p2 cardiogenic cerebral embolism in which the subject retriever was used, a causative vascular dissection was observed.Following completed procedure on (b)(6) 2020, patient experienced intracranial hemorrhage ph-1 (parenchymal hematoma type 1).Patient had preoperative mrs (modified rankin scale) of grade 0 and a mrs grade of 3 dated 26-feb-2020.No further information was provided.
 
Additional Manufacturer Narrative
Although the dhr could not be reviewed because the lot number remains unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported patient intracranial hemorrhage and patient vessel dissection is a known and anticipated complication to these types of procedures and patient condition and is listed as such in the device directions for use.Therefore, an assignable cause of anticipated procedural complication will be assigned to this event.

Brand Name
TREVO XP PROVUE 3MM X 20MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10287053
Report Number3012931345-2020-00102
Device Sequence Number11553991
Product Code NRY
UDI-Device Identifier00815742001839
UDI-Public00815742001839
Combination Product (Y/N)N
PMA/510(K) Number
K133464
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number90183
Device Catalogue Number90183
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date07/16/2020
Supplement Report FDA Received Date09/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOFIAFLOW PLUS ASPIRATION CATHETER (UNKNOWN); SOFIAFLOW PLUS ASPIRATION CATHETER (UNKNOWN)
Outcome Attributed to Adverse Event Other;
Patient Age75 YR